Alert archive / Texas / Flash Flood Warnings in 2015

Flash Flood Warning 27, NWS Amarillo, TX

August 3, 2015Texas County, Oklahoma; Hansford County, Sherman County, Texas

NWS Amarillo, TX issued this flash flood warning at Aug 3, 2015, 8:34 PM CDT for Texas County, Oklahoma; Hansford County, Sherman County, Texas. It was in force for 3 hr. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 3, 2015, 8:34 PM CDT (01:34 UTC)
Expired
Aug 3, 2015, 11:30 PM CDT
In force
3 hr
Issued by
NWS Amarillo, TX
Area
Storm-based polygon
Flood severity
None

Counties Texas County, OK, Hansford County, TX, Sherman County, TX

The radar

The Amarillo radar (KAMA), 144 km from the middle of the area, began a volume at 01:36 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 3, 8:52 PM CDTFLASH FLOODTexhoma, TXTEXHOMA FIRE DEPARTMENT REPORTING STREET FLOODING WITH UP TO 2 INCHES HAVING FALLEN OVER THE LAST HOUR.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 18 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 00:00Z, 1.6 hours before the alert went out and 145 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 00:00Z on 2015-08-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1130 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 00:00Z on 2015-08-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 86 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1130 J/kg
Mixed-layer CIN
-30 J/kg
Mixed-layer LCL
1467 m above ground
0-6 km bulk shear
29 kt
0-1 km storm-relative helicity
86 m²/s²
0-3 km storm-relative helicity
195 m²/s²
Significant tornado parameter
0.3
Supercell composite
9.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

658 
WGUS54 KAMA 040134
FFWAMA
OKC139-TXC195-421-040430-
/O.NEW.KAMA.FF.W.0027.150804T0134Z-150804T0430Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE AMARILLO TX
834 PM CDT MON AUG 3 2015

THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  NORTHEASTERN SHERMAN COUNTY IN THE PANHANDLE OF TEXAS...
  NORTHWESTERN HANSFORD COUNTY IN THE PANHANDLE OF TEXAS...
  SOUTHWESTERN TEXAS COUNTY IN THE PANHANDLE OF OKLAHOMA...

* UNTIL 1130 PM CDT

* AT 832 PM CDT...A SCHOOLNET SITE IN TEXHOMA HAS REPORTED OVER 2 
INCHES OF RAINFALL OVER THE PAST HOUR WITH A LINE OF STATIONARY 
THUNDERSTORMS.  ADDITIONAL HEAVY RAIN IS EXPECTED WITH AN ADDITIONAL 
INCH OR TWO POSSIBLE.  FLASH FLOODING IS LIKELY TO OCCUR OR IS 
ALREADY OCCURRING.  RUNOFF FROM THE HEAVY RAINFALL WILL CONTINUE 
OVER A PROLONGED PERIOD OF TIME...EVEN IF THE RAIN SHOULD TAPER 
OFF.  

* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
  TEXHOMA...            GOODWELL...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL 
CREEKS AND STREAMS...AND HIGHWAYS. ADDITIONALLY...COUNTRY ROADS AND 
FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW LYING 
AREAS ARE SUBJECT TO FLOODING.

&&

LAT...LON 3663 10150 3637 10148 3642 10206 3650 10205
      3650 10203 3664 10203

$$

BIEDA
1 follow-up statement
732 
WGUS74 KAMA 040218
FFSAMA

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
918 PM CDT MON AUG 3 2015

OKC139-TXC195-421-040430-
/O.CON.KAMA.FF.W.0027.000000T0000Z-150804T0430Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
TEXAS OK-HANSFORD TX-SHERMAN TX-
918 PM CDT MON AUG 3 2015

...FLASH FLOOD WARNING REMAINS IN EFFECT FOR NORTHEASTERN SHERMAN...
NORTHWESTERN HANSFORD AND SOUTHWESTERN TEXAS COUNTIES UNTIL 1130 PM
CDT...

* AT 916 PM CDT...LOCAL FIRE DEPARTMENT OFFICIALS IN TEXHOMA 
REPORTED FLASH FLOODING IN PROGRESS IN THE TEXHOMA AREA.  RAIN 
MEASUREMENTS OF 2 TO 3 INCHES HAVE BEEN RECEIVED FOR THE TEXHOMA 
AREA WITH HEAVY RAIN STILL FALLING.  AFTER PRECIPITATION TAPERS OFF 
IN THE WARNED AREA...IT WILL TAKE SOME TIME FOR ANY HIGH WATER TO 
RUNOFF.  

* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
  TEXHOMA...            GOODWELL...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLOODING IS OBSERVED...ACT QUICKLY. DO NOT
ENTER THE WATER. TURN AROUND AND MOVE UP TO HIGHER GROUND. DO NOT
STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING.

&&

LAT...LON 3663 10150 3637 10148 3642 10206 3650 10205
      3650 10203 3664 10203

$$

BIEDA

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Amarillo, TX wrote its last area forecast discussion before this flash flood warning went out at Aug 3, 6:49 PM CDT, 1 hour 45 minutes earlier.

Area forecast discussion, Aug 3, 6:49 PM CDT, 1 hour 45 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE AMARILLO TX
649 PM CDT MON AUG 3 2015

.AVIATION...
FOR THE 00Z TAFS...A COMPLEX OF TSTMS WAS ORGANIZING ACROSS NWRN
PARTS OF TX AND OK PNHDLS AS OF THIS WRITING. EXPECT THIS TREND TO
CONTINUE THIS EVENING...WITH TAF SITES POTENTIALLY IMPACTED. HAVE
RETAINED A MENTION OF TSTMS AT ALL TERMINAL SITES FOR A FEW HOURS
LATER THIS EVENING. DO NOT EXPECT TSTM DEVELOPMENT ANYWHERE NEAR THE
TAF SITES TUESDAY AFTERNOON.

ANDRADE

&&

.PREV DISCUSSION... /ISSUED 342 PM CDT MON AUG 3 2015/

DISCUSSION...
SITUATION CONTINUES TO SET UP FOR A HEAVY RAIN EVENT THIS EVENING AND
OVERNIGHT.  UPPER-LEVEL DISTURBANCE SEEN IN WATER VAPOR IMAGERY
ADVANCING INTO NORTHWEST PART OF FORECAST AREA EXPECTED TO INDUCE
FURTHER DEVELOPMENT OF MID-LEVEL TROF.  CURVATURE IN TIGHT 700 MB
CIRCULATION EXPECTED TO GENERATE VORTICITY LOBES WHICH WILL TRAVERSE
PANHANDLES THIS EVENING AND OVERNIGHT.  LOWER LEVELS WILL BE
MOISTENED FURTHER BY DEVELOPMENT AND STRENGTHENING OF LOW-LEVEL JET
TONIGHT.  ORGANIZED CONVECTIVE COMPLEX IS LIKELY TO MAKE A NORTHWEST
TO SOUTHEAST MOVE ACROSS MUCH OF THE FORECAST AREA TONIGHT.  SUCH A
COMPLEX COULD TAKE ON A LINEAR STRUCTURE...WITH AN INCREASED THREAT
FOR DAMAGING THUNDERSTORM WINDS.

DUE TO RECENT COPIOUS RAINFALL AMOUNTS...FLASH FLOOD WATCH WHICH WAS
ISSUED EARLIER TODAY REMAINS IN EFFECT AREA WIDE FROM 4 PM TODAY
THROUGH 10 AM TUESDAY.  FULLY EXPECT TO CLEAR MOST OF AREA FROM WATCH
BY SUNRISE TUESDAY...BUT MAY STILL HAVE THUNDERSTORMS CONTINUING IN
EASTERN SECTIONS AFTER DAYBREAK.

OTHERWISE...MOSTLY UNEVENTFUL WEATHER EXPECTED. DRY FORECAST TUESDAY
AFTERNOON THROUGH FRIDAY WITH LOW POPS FRIDAY NIGHT THROUGH SATURDAY
NIGHT ACROSS NORTHERN AND WESTERN SECTIONS.

COCKRELL

&&

.AMA WATCHES/WARNINGS/ADVISORIES...
TX...FLASH FLOOD WATCH THROUGH TUESDAY MORNING FOR THE FOLLOWING
     ZONES: ARMSTRONG...CARSON...COLLINGSWORTH...DALLAM...DEAF
     SMITH...DONLEY...GRAY...HANSFORD...HARTLEY...HEMPHILL...
     HUTCHINSON...LIPSCOMB...MOORE...OCHILTREE...OLDHAM...
     POTTER...RANDALL...ROBERTS...SHERMAN...WHEELER.

OK...FLASH FLOOD WATCH THROUGH TUESDAY MORNING FOR THE FOLLOWING
     ZONES: BEAVER...CIMARRON...TEXAS.

&&
Hazardous weather outlook, Aug 3, 8:33 PM CDT, 1 minute before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AMARILLO TX
833 PM CDT MON AUG 3 2015

OKZ001>003-TXZ001>020-041130-
CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB-
HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON-
GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH-
833 PM CDT MON AUG 3 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA
PANHANDLES.

.DAY ONE...TONIGHT.

SCATTERED TO NUMEROUS THUNDERSTORMS WILL DEVELOP THIS EVENING AND
OVERNIGHT ACROSS THE TEXAS AND OKLAHOMA PANHANDLES. HEAVY RAIN FROM
SOME OF THESE THUNDERSTORMS WILL LIKELY CAUSE FLOODING OR FLASH
FLOODING. A FLASH FLOOD WATCH WILL BE IN EFFECT FOR ALL OF THE
PANHANDLES BEGINNING AT 4 PM TODAY. THE STRONGEST STORMS MAY BECOME
SEVERE PRODUCING WIND GUSTS TO AROUND 70 MPH. HAIL UP TO PING PONG BALL
SIZE IS POSSIBLE. A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 2 AM
FOR ALL OF THE TEXAS PANHANDLE AND MOST OF THE OKLAHOMA PANHANDLE.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

THUNDERSTORMS WILL BE POSSIBLE TUESDAY MORNING ACROSS EASTERN
SECTIONS OF THE PANHANDLES. ADDITIONAL HEAVY RAINS WILL BE POSSIBLE.
THE FLASH FLOOD WATCH WILL CONTINUE IN THE EASTERN PANHANDLES THROUGH
10 AM TUESDAY.

THUNDERSTORMS WILL BE POSSIBLE FRIDAY NIGHT THROUGH SATURDAY NIGHT ACROSS
PORTIONS OF THE PANHANDLES. HEAVY RAIN WILL LIKELY BE THE PRIMARY
HAZARD DURING THIS TIME FRAME...ALTHOUGH SOME STORMS COULD BECOME
STRONG AND PRODUCE GUSTY WINDS TO AROUND 50 MPH.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS AND EMERGENCY MANAGEMENT OFFICIALS SHOULD BE READY FOR
LIMITED ACTIVATION THIS EVENING. SPOTTERS AND OBSERVERS ARE REQUESTED
TO RELAY ANY RAINFALL AND FLOODING REPORTS TO THE NATIONAL WEATHER
SERVICE IN AMARILLO.

COCKRELL

In the hours before

Special weather statement, Aug 3, 7:22 PM CDT, 1 hour 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
722 PM CDT MON AUG 3 2015

TXZ005-010-040100-
HEMPHILL TX-LIPSCOMB TX-
722 PM CDT MON AUG 3 2015

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN LIPSCOMB AND
NORTHERN HEMPHILL COUNTIES UNTIL 800 PM CDT...

AT 719 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 3 MILES NORTH OF GLAZIER...OR 12 MILES NORTHEAST
OF CANADIAN...MOVING NORTHWEST AT 10 MPH.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN.

* LOCATIONS IMPACTED INCLUDE...
  LIPSCOMB...           GLAZIER...

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS... AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY...TURN AROUND DONT DROWN.

LAT...LON 3616 10052 3629 10027 3603 10010 3593 10028
TIME...MOT...LOC 0022Z 147DEG 7KT 3605 10025

BIEDA
Local storm report, Aug 3, 7:42 PM CDT, 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
742 PM CDT MON AUG 03 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0736 PM     TSTM WND GST     13 NE WARE              36.31N 102.54W
08/03/2015  E65 MPH          DALLAM             TX   STORM CHASER

&&

EVENT NUMBER AMA1500676

EA

The office that day

Everything else NWS Amarillo, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 3, 7:36 PM CDTAreal Flood AdvisoryAMACimarron3 hr
Aug 3, 7:56 PM CDTAreal Flood AdvisoryAMACimarron, Texas3 hr
Aug 3, 7:08 PM CDTSevere Thunderstorm WarningAMADallam67 min
Aug 3, 7:22 PM CDTSpecial Weather StatementAMALipscomb38 min
Aug 3, 8:07 PM CDTSevere Thunderstorm WarningAMADallam, Hartley, Moore, Sherman38 min
Aug 3, 8:41 PM CDTSevere Thunderstorm WarningAMADallam, Hansford, Hartley, Hutchinson, Moore, Sherman49 min
Aug 3, 9:27 PM CDTSevere Thunderstorm WarningAMAHansford, Hartley, Hutchinson, Moore, Sherman37 min
Aug 3, 9:44 PM CDTAreal Flood AdvisoryAMAHansford, Hutchinson, Moore, Sherman3 hr
Aug 3, 10:03 PM CDTSevere Thunderstorm WarningAMACarson, Gray, Hansford, Hartley, Hutchinson, Moore and 3 more27 min
Aug 3, 10:32 PM CDTSevere Thunderstorm WarningAMAHartley, Moore, Oldham, Potter28 min
Aug 3, 10:35 PM CDTSpecial Weather StatementAMARoberts25 min
Aug 3, 10:37 PM CDTAreal Flood AdvisoryAMAHutchinson4 hr
Aug 3, 11:32 PM CDTAreal Flood AdvisoryAMAGray5 hr
Aug 3, 11:33 PM CDTSpecial Weather StatementAMACarson, Gray, Roberts27 min
Aug 4, 12:35 AM CDTAreal Flood AdvisoryAMAHemphill, Wheeler5 hr

Nearby

Flash Flood Warnings in Texas, 2015Flash Flood Warnings in Oklahoma, 2015Every flash flood warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.